Finger Stick

Sunshine2
By Sunshine2 Latest Reply 2009-01-21 01:08:00 -0600
Started 2009-01-19 20:44:07 -0600

Last week my doctor started me on Lisinopril and Zorco for stroke/heart attack preventions. Since then it seem like when I do my finger stick I have a hard time getting enough blood for my meter to register. Can anyone tell me how or if either of these two meds should affect the way my blood flows. Some days I have to sick my self 2 or 3 times just to get enought for a good sample. I already hated sticking myself; now I dread doing it even more.


7 replies

Pauline B
Pauline B 2009-01-21 01:08:00 -0600 Report

I take the same drugs, have 3 kinds of anemia, and USUALLY do not have trouble getting blood from finger sticks. There are some spots on my finger tips that seem better than others for providing enough blood drops for a test. I've found that pricking to the side, rather than on the tip works better.

Sunshine2
Sunshine2 2009-01-19 21:22:39 -0600 Report

Thanks ladies…

shirleycc
shirleycc 2009-01-20 19:53:32 -0600 Report

Don't know anything about your meds; however, I was sent a new meter and almost went crazy before I found how to adjust the lancet so it would prick my finger enough to get a sample. Washing my hands in warm water, moving them around and pulling my fingers, clenching
into a fist, then relaxing, all helped
a little. Changing to the SoftTouch lancet device finally helped me and now I
have no problems.

PAT L
PAT L 2009-01-20 23:56:59 -0600 Report

THE 2 MEDS YOU SAID YOU TAKE WILL NOT HAVE A THICKING EFFECT TO THE BLOOD. LACK OF WATER MAKES FOR THICKER BLOOD.IN THE WINTER TIME PEOPLE TEND NOT TO DRINK WATER… CHECK WITH YOUR DOC AN SEE IF YOUR TAKING ASPIRIN IS OK BECAUSE IT IS A BLOOD THINNER AN WILL HELP WITH THE FLOW WHEN YOU STICK YOUR FINGERS, ALSO JUST STICK THE SIDES BELOW THE NAILS AN YOU WILL GET A BETTER FLOW…

Leigh Marsden
Leigh Marsden 2009-01-19 21:12:02 -0600 Report

Hello,
I take Lisinopril and I have seen no connection between the two.
I have notice though that my blood thickens and is thin resulting in it being easy to get my blood test…
Hope this helped. Your Friend, Leigh

2catty
2catty 2009-01-19 21:03:29 -0600 Report

Yeah I am like Gabby I am not sure it is the meds. I take Lisinopril too and I don't have that issue. I also take Zocor for cholesterol. I would have my iron checked. Anemia is possible. Good luck!

Gabby
GabbyPA 2009-01-19 20:51:17 -0600 Report

I don't know if the meds are causing that. I take Lisinopril and didn't notice a difference. But until you figure it out, you should be able to adjust the depth of your lancet and if you have it go a little deeper, it might help.
The other thing that I do is make sure that I wash my hands in warm water every time. The heat from the water helps a lot.